Hail, Clinch
- When
- August 13, 4:57 PM EST
- Where
- Clinch County, 1.37 mi WSW of Dupont
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.970, -82.890
Nickel size hail was observed near Withers.
S. The front shifted southward across NE Fl in the afternoon which combined with daytime heating and moisture produced strong to severe storms during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weak cold front was along the Fl/Ga state line with a large scale upper level trough over the eastern U.S. The front shifted southward across NE Fl in the afternoon which combined with daytime heating and moisture produced strong to severe storms during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 13, 3:19 PM EST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 PM EDT THU AUG 13 2015 .NEAR TERM /REST OF THE AFTERNOON/... A FEW STRONG TO SEVERE STORMS CONTINUE TO DEVELOP IN NE FL IN UNSTABLE AIRMASS ALONG AND AHEAD OF COLD FRONT. DCAPE VALUES ARE ELEVATED IN THE 1000-1400 J/KG RANGE...QUITE CONDUCIVE FOR SEVERE DOWNBURSTS IN THIS ENVIRONMENT. TYPICALLY DURING THE SUMMER THESE VALUES ARE UNDER 800-900...BUT GIVEN THE DRY AIR ALOFT PER WATER VAPOR IMAGERY OUR THREAT OF DOWN BURSTS ARE MORE SO THAN PRIOR DAYS. ALL ACTIVITY WILL CONTINUE TO DRIFT SWD THROUGH THIS EVENING. .SHORT TERM /TONIGHT THROUGH SUNDAY/... A WEAK COLD FRONT WILL MEANDER AROUND NORTH CENTRAL FLORIDA THROUGH FRIDAY. SHOWERS AND STORMS WILL DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING. HOWEVER...A FEW SHOWERS/STORMS COULD LINGER INTO THE OVERNIGHT HOURS ACROSS THE SOUTHERN HALF OF MARION COUNTY. PATCHY FOG IS POSSIBLE FOR THE NORTHWESTERN GEORGIA ZONES...TO THE NORTH OF HIGHWAY 84 LATE TONIGHT AS SKIES CLEAR AND WINDS BECOME LIGHT. THE OTHER TYPICAL LOCATIONS COULD SEE SOME PATCHY FOG AS WELL. LOWS TONIGHT WILL MAINLY BE IN THE 70S. SURFACE HIGH PRESSURE WEDGES DOWN THE LEE SIDE OF THE APPALACHIANS AND AN INVERTED TROUGH DEVELOPS OFFSHORE ON FRIDAY. HIGHEST POPS WILL BE ACROSS THE FAR SOUTH NEAR THE FRONT WITH LOWEST POPS ACROSS ACROSS SE GA TOWARDS THE ALTAMAHA DUE TO DRIER AND MORE STABLE AIR. NORTHEASTERLY FLOW WILL ALLOW THE SEA BREEZE TO PUSH INLAND...AND ISOLATED/SCATTERED SHOWERS AND STORMS WILL DEVELOP ACROSS THE INTERIOR AREAS DURING THE LATE AFTERNOON HOURS. TEMPERATURES WILL BE IN THE MID/UPPER 80S TO LOWER 90S...COOLEST TOWARDS THE EAST COAST. RAIN CHANCES WILL INCREASE OVER THE WEEKEND AS THE SURFACE TROUGH TO OUR SOUTH LIFTS BACK TO THE NORTH AND STALLS OVER NORTHERN FLORIDA. AT THE SAME TIME...MID LEVEL RIDGING WILL BUILD IN FROM OUR EAST. LIGHT LOW LEVEL ONSHORE FLOW WILL PREVAIL WHICH WILL FIRST FOCUS CONVECTION NEAR THE COAST IN THE MORNING/EARLY AFTERNOON. THE FOCUS FOR CONVECTION WILL THEN GRADUALLY SHIFT FARTHER INLAND DURING THE DAY. CONVECTIVE ACTIVITY WILL BECOME NUMEROUS EACH AFTERNOON BETWEEN THE I-95 AND I-75 CORRIDORS...WITH THE BULK OF THE ACTIVITY ACROSS NE FL ON SATURDAY AND THEN ALSO INTO SE GA ON SUNDAY AS MOISTURE IN THE MID AND UPPER LEVELS INCREASES AND THE SURFACE TROUGH INCHES A LITTLE FARTHER NORTH. ONSHORE FLOW AND POTENTIAL FOR MORNING SHOWERS WILL KEEP COASTAL AREAS IN THE MID 80S FOR HIGHS WITH NEAR NORMAL MAX TEMPS EXPECTED FARTHER INLAND. .LONG TERM /MONDAY THROUGH THURSDAY/... SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. THE RIDGE WILL SHIFT WESTWARD...ALLOWING MID LEVEL TROUGHING TO MOVE INTO THE REGION. DEEP ATMOSPHERIC MOISTURE LEVELS WILL INCREASE EVEN FURTHER. LOW LEVEL FLOW WILL BECOME MORE SOUTHERLY AS A SURFACE TROUGH STALLS JUST NORTH OF THE REGION. TEMPS WILL AVERAGE NEAR TO SLIGHTLY BELOW NORMAL DUE TO AN INCREASE IN CLOUDS AND PRECIP. && .AVIATION... SCATTERED SHOWERS AND STORMS WILL CONTINUE TO PROGRESS SWD OVER MAINLY INLAND NE FL. HIGHEST CHANCE OF ADDITIONAL STORMS WILL BE AT GNV TERMINAL OVER THE NEXT 1-3 HOURS. TONIGHT...PREVAILING VFR EXPECTED WITH SOME SHALLOW FOG POSSIBLE. VFR EXPECTED FRI WITH E TO NE WINDS 10-15 KT AND GUSTY. ISOLD TO SCT SHOWERS AND STORMS EXPECTED FRI MAINLY FROM NOON THROUGH THE AFTN. && .MARINE...A WEAK COLD FRONT WILL BEGIN TO WASH OUT AS IT STALLS ACROSS NORTH CENTRAL FLORIDA. EAST NORTHEAST WINDS 10-15 KNOTS WILL CONTINUE THROUGH FRIDAY. AN INVERTED TROUGH WILL DEVELOP OFF THE CENTRAL FLORIDA EAST COAST AND THEN MOVE ACROSS THE FLORIDA PENINSULA THIS WEEKEND. ISOLATED TO SCATTERED SHOWERS AND STORMS ARE POSSIBLE EACH DAY THROUGH THE WEEKEND. RIP CURRENTS: LOW RISK THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 69 91 / 10 20 10 30 SSI 76 84 75 87 / 20 20 10 40 JAX 73 88 72 88 / 20 30 10 60 SGJ 76 85 75 85 / 30 40 20 50 GNV 73 88 72 89 / 30 50 30 60 OCF 73 88 72 89 / 30 50 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/KENNEDY/SHULER/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 AM EDT THU AUG 13 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-140930- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 330 AM EDT THU AUG 13 2015 ...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS NORTH CENTRAL FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL SLOWLY MOVE SOUTH INTO NORTH CENTRAL FLORIDA THIS AFTERNOON. NUMEROUS SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY EVENING MAINLY SOUTH OF A GAINESVILLE TO ST AUGUSTINE LINE. SCATTERED SHOWERS WITH A FEW STORMS ARE EXPECTED ELSEWHERE. STRONG THUNDERSTORMS ARE POSSIBLE...WITH STRONG AND GUSTY WINDS... FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE FRONT WILL STALL SOUTH OF THE AREA BY THE END OF THE WEEK THEN MOVE BACK INTO THE AREA OVER THE WEEKEND AS A WARM FRONT. NUMEROUS AFTERNOON AND EARLY EVENING SHOWERS AND STORMS ARE EXPECTED AGAIN MAINLY SOUTH OF A GAINESVILLE TO ST AUGUSTINE LINE WITH SCATTERED SHOWERS AND ISOLATED STORMS ELSEWHERE. SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND STORMS WILL RETURN AREA WIDE OVER THE WEEKEND AND NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF-ACTIVE TODAY IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 5 SW LAKESIDE 30.07N 81.82W
08/13/2015 CLAY FL UTILITY COMPANY
TREES DOWN ON HAYNES CT. TIME ESTIMATED BY RADAR.
&&
COMBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 432 PM EDT THU AUG 13 2015 FLZ022-030-031-036-132100- ALACHUA FL-BRADFORD FL-UNION FL-COLUMBIA FL- 432 PM EDT THU AUG 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION...WEST CENTRAL BRADFORD...SOUTHWESTERN COLUMBIA AND NORTH CENTRAL ALACHUA COUNTIES UNTIL 500 PM EDT... AT 432 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GROVES TO 6 MILES SOUTH OF NEW RIVER...AND MOVING SOUTHWEST AT 15 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... LAKE BUTLER...WORTHINGTON SPRING...WORTHINGTON SPRINGS...NEW RIVER... GROVES...UPLAND PINES...PROVIDENCE...BEASLEY...LA CROSSE...BROOKER AND DUKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3001 8275 2978 8241 2998 8216 3006 8241 TIME...MOT...LOC 2032Z 079DEG 12KT 2999 8248 2988 8230 GUILLET
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT THU AUG 13 2015
GAZ150-164-132115-
CHARLTON GA-WARE GA-
439 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARE AND NORTHWESTERN
CHARLTON COUNTIES UNTIL 515 PM EDT...
AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRAGANZA...OR 9 MILES SOUTH OF WAYCROSS...MOVING SOUTH AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRAGANZA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3116 8240 3114 8221 3109 8221 3107 8219
3089 8219 3093 8249 3096 8249 3096 8252
3097 8253 3098 8253
TIME...MOT...LOC 2039Z 015DEG 6KT 3109 8233
GUILLETSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT THU AUG 13 2015
FLZ021-132130-
SUWANNEE FL-
456 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SUWANNEE COUNTY
UNTIL 530 PM EDT...
AT 455 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCALPIN...OR 10 MILES EAST OF MAYO...MOVING SOUTH AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
OBRIEN AND BRANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3014 8307 3012 8290 2994 8288 2994 8292
2996 8293 2996 8295 2999 8296 3001 8298
3001 8300 3003 8301 3006 8304 3007 8307
3008 8307 3008 8309
TIME...MOT...LOC 2055Z 005DEG 5KT 3009 8300
GUILLETSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 PM EDT THU AUG 13 2015 FLZ021-022-132200- COLUMBIA FL-SUWANNEE FL- 526 PM EDT THU AUG 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUWANNEE AND WEST CENTRAL COLUMBIA COUNTIES UNTIL 600 PM EDT... AT 526 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCALPIN...OR 9 MILES SOUTHEAST OF LIVE OAK. THIS STORM WAS NEARLY STATIONARY. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... LIVE OAK...WELLBORN...MCALPIN...OBRIEN AND HOUSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3002 8271 3001 8300 3033 8301 3033 8282 TIME...MOT...LOC 2126Z 206DEG 2KT 3017 8291 GUILLET
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EDT THU AUG 13 2015
GAZ163-132230-
CLINCH GA-
557 PM EDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH COUNTY UNTIL
630 PM EDT...
AT 557 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DU PONT...OR 7 MILES WEST OF HOMERVILLE...MOVING SOUTHWEST AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DU PONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3113 8290 3099 8277 3087 8292 3093 8297
3110 8297
TIME...MOT...LOC 2157Z 062DEG 8KT 3102 8288
GUILLETThe Moody AFB radar (KVAX), 14 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail was observed near Withers.
Trees were blown down near the Clinch and Lanier countyline. The cost of damage was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598902, 598903.